Alert archive / Arizona / Tornado Warnings in 2006
Tornado Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this tornado warning at Jul 16, 2006, 6:15 PM MST for Yavapai County, Arizona. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2006, 6:15 PM MST (01:15 UTC)
- Expired
- Jul 16, 2006, 6:31 PM MST
- In force
- 16 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 91 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 3092 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KFGZ 170117 TORFGZ AZC025-170145- /O.NEW.KFGZ.TO.W.0006.060717T0115Z-060717T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 615 PM MST SUN JUL 16 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * TORNADO WARNING FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 645 PM MST * AT 607 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CORDES JUNCTION...OR ABOUT 22 MILES SOUTHWEST OF CAMP VERDE...MOVING NORTHWEST AT 12 MPH. THE LOCATION OF ROTATION WAS LOCATED APPROXIMATELY ON I-17 NEAR MILE MARKER 265 * THE TORNADO IS WILL BE NEAR... MAYER BY 625 PM MST WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3427 11204 3441 11204 3448 11226 3428 11235 $$ CK
1 follow-up statement
000 WWUS55 KFGZ 170131 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 629 PM MST SUN JUL 16 2006 AZC025-170139- /O.CAN.KFGZ.TO.W.0006.000000T0000Z-060717T0145Z/ YAVAPAI AZ- 629 PM MST SUN JUL 16 2006 ...THE TORNADO WARNING FOR CENTRAL YAVAPAI COUNTY IS CANCELLED... DOPPLER RADAR INDICTAED THE STRONG ROTATION WITHIN THE SEVERE THUNDERSTORM HAS DIMINISHED SUCH THAT A TORNADO WARNING IS LONGER REQUIRED. LAT...LON 3427 11204 3441 11204 3448 11226 3428 11235 $$ CK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Jul 16, 2:30 PM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 16, 2:30 PM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SUN JUL 16 2006 .SYNOPSIS...A MOIST EASTERLY FLOW WILL CONTINUE ACROSS NORTHERN ARIZONA THROUGH THE WEEK...BRINGING A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. DAYTIME TEMPERATURES WILL FALL TO NEAR NORMAL BY MIDWEEK. && .DISCUSSION...STORMS SO FAR THIS AFTERNOON ARE A LITTLE MORE SCALED BACK THAN YESTERDAYS CONVECTIVE ACTIVITY. INVERTED TROUGH IS PUSHING INTO SOUTHEAST ARIZONA THIS AFTERNOON. NORTHWEST SIDE OF TROUGH IS ENCOUNTERING A STRONG RIDGE TO THE NORTH WITH 500MB HEIGHTS UP AROUND 600 DECAMETERS. SUBSIDENCE IN THE 450 TO 300 MB LAYER MAY BE A LITTLE STRONGER THAN WHAT FORECAST MODELS INDICATE..THUS A WARMER LAYER A LOFT AND A LITTLE BIT LESS CAPE. DEW POINTS ALONG THE MOGOLLON RIM AND SOUTH ARE RUNNING ABOUT 5 DEGREES LESS TODAY THAN YESTERDAY...AND THIS TOO MAY BE AIDING IN WEAKER UPDRAFTS. EXPECTING STRONGER STORM ACTIVITY AS CONVECTION DROPS SOUTHWEST INTO YAVAPAI COUNTY AS THEY ENCOUNTER DEEPER MOISTURE. RIDGE TO THE NORTHWEST MOVES FARTHER EAST ON MONDAY WITH 500 MB HEIGHTS COMING DOWN ACROSS THE AREA. MONDAY WILL BE A BETTER DAY FOR CONVECTION AS SOME COOLING OCCURS IN THE MID TO UPPER LEVELS. THE INVERTED TROUGH MOVES TO THE WEST BY LATE MONDAY...HIGHER PWS COME ACROSS THE AREA ON MONDAY AS WELL IN ASSOCIATION WITH THE INVERTED TROUGH. MOISTURE CONTINUES ACROSS THE AREA ON TUESDAY WITH A DEEPENING SOUTHERLY FLOW. PW VALUES CONTINUE TO RISE INTO THE 1 TO 1.50 INCH RANGE DURING THE WEEK. EXPECTING SOME ISOLATED HEAVY RAIN...POSSIBLE ISOLATED FLASH FLOODING THIS WEEK WITH THE STRONGER STORMS. AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST TO CONTINUE INTO THE WEEKEND AS A MOIST SUBTROPICAL FLOW REMAINS OVER THE SOUTHWEST STATES. && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID EVENING ACROSS NRN AZ BEFORE DIMINISHING. SCT-BKN MID LEVEL CLOUDS WILL REMAIN OVER THE AREA OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY... DEVELOPING FIRST ALONG THE HIGHER TERRAIN AFTER 18Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && TC/DL
Hazardous weather outlook, Jul 16, 10:00 AM MST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN JUL 16 2006 AZZ004>018-037>040-170700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SUN JUL 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE NORTHWEST ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA...MAINLY SOUTH OF A WINDOW ROCK TO FLAGSTAFF TO KINGMAN LINE TODAY. THIS SYSTEM WILL AID IN THUNDERSTORM ORGANIZATION TODAY...ESPECIALLY OVER NORTHERN GILA AND YAVAPAI COUNTIES. VERY UNSTABLE AIR IN THE MIDDLE LEVELS WILL MOVE TO THE WEST SOUTHWEST ACROSS NORTHERN ARIZONA THIS AFTERNOON HELPING TO DESTABILIZE THE ATMOSPHERE EVEN MORE. SO WE ARE EXPECTING THE MAIN THREAT OF STORMS TO BE FROM THE MOGOLLON RIM SOUTH THIS AFTERNOON WITH 40 TO 60 PERCENT CHANCES OF STORMS. THERE IS AN ISOLATED THREAT THAT SOME OF THE STRONGER STORMS COULD PRODUCE LARGE HAIL AND VERY STRONG WINDS ESPECIALLY OVER YAVAPAI AND PORTIONS OF NORTHERN GILA COUNTIES. IT WILL BE MUCH DRIER NORTH OF THE MOGOLLON RIM...SO THAT STORMS WILL HAVE A MORE DIFFICULT TIME GETTING ORGANIZED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY AND THE REST OF THE WEEK...AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE WITH THE POSSIBILITY OF ISOLATED STRONG STORMS THAT COULD PRODUCE HEAVY RAIN WITH THE POTENTIAL OF FLASH FLOODING AND ISOLATED HAIL EVENTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:01 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 29 min |
| Jul 16, 5:29 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 16, 5:56 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Jul 17, 3:39 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Jul 17, 3:58 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
| Jul 17, 4:49 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
Nearby
Tornado Warnings in Arizona, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.